MAUDE Adverse Event Report: MEDINOL LTD. NIRXCELL COCR CORONARY STENT ON RX SYSTEM; CORONARY, STENT

MEDINOL LTD. NIRXCELL COCR CORONARY STENT ON RX SYSTEM; CORONARY, STENT
Model Number 3.5X17
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 09/12/2016
Type of Reportable Event Malfunction
Event or Problem Description
Reported on (b)(6) 2016: short description: tracking difficulties (inside patient).Description: "a nirxcell 3.5x17 lot nus00117 stent was advanced toward the mid rca lesion but it wouldn't cross the lesion.It was removed from the body intact.Outside the body, it was noted to be somewhat loose on the delivery balloon and was discarded.The mid rca lesion was then predilated with a 3.5 balloon and a new 3.5x17 nirxcell was successfully placed across the mid rca lesion.A second stent, nirxcell 3.5x12, was deployed successfully in the proximal rca lesion." the device was used in acute mi.There was no harm / injury to patient.Additional classifications: stent lost off balloon (outside patient), stent uncrimped on balloon (outside patient).Additional information was received on september 28, 2016: the device was removed from its packaging and it looked normal.It was inspected and prepped properly.No issues were noted.When the doctor was removing the stent delivery system and the tip had completely exited the touhy, the doctor looked down to tighten the touhy and he saw the stent off the balloon on the stent delivery system catheter.Complaint classification based on the information: stent delivery system, failure to cross, in patient; stent, partially dislodged, outside patient.
 
Event or Problem Description
Additional information on oct 20, 2016: the delivery system was retracted through the guiding catheter and was removed by itself not with the guiding catheter.Additional information on october 31, 2016: results of the device investigation together with the customer report indicate that the returned product was supplied meeting specifications.No anomalies were detected that could elucidate the circumstances for the customer reported failure to cross and subsequent stent dislodgement after removal of the system from the patient.It may be surmised that the reported issues are not related to medinol manufacturing processes.Device investigation report is attached.Additional information on november 8, 2016: instructions for use was reviewed.The review noted that the system was retracted back through the guiding catheter and not together with the guiding catheter as indicated in the ifu.In addition nirxcell was used in the acute myocardial infarction which is not indicated in the instructions for use.Dhr review revealed no new information that would change the initial report.The report is attached.The following information was inadvertently omitted from the initial mdr report:de novo, 70% stenosis.Lesion calcification was high and vessel calcification medium.Timi flow before procedure 3, after procedure 3.

Brand Name
NIRXCELL COCR CORONARY STENT ON RX SYSTEM
Common Device Name
CORONARY, STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, jerusalem 97775 08
IS  9777508
MDR Report Key6025458
Report Number3003084171-2016-00004
Device Sequence Number10776774
Product Code MAF
UDI-Device Identifier07290107010955
UDI-Public07290107010955
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2017
Device Model Number3.5X17
Device Catalogue NumberNXL35017US
Device Lot NumberNUS00117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/20/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/13/2016
Supplement Report FDA Received Date11/15/2016
12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1